MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-50U190
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and is pending evaluation.The root cause is unable to be confirmed at this time.If any additional information is received, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that during a plate assisted bone segment transport procedure, the nail would not distract upon attempting to recharge.The surgeon attempted to engage the nail, but ended up removing it and completing the procedure using a new nail.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned nail did not reveal any visible external damage to the device.It was, however, noted that the nail was received in a fully distracted state, despite the reported event of an inability to distract.An x-ray analysis was performed for the nail¿s internal components which verified that the nail was fully distracted on the tapered lead screw.No other component abnormalities/discrepancies were found during review of the x-ray.Functional testing was performed and the nail was able to be both fully retracted and distracted.Force testing was performed and passed acceptance criteria.Thus, no failure to distract/retract could be confirmed.Device labeling: it was reported that the alleged issue occurred while the surgeon was attempting to ¿recharge¿ and reuse the nail, however, the nail is a single use device per the precice instructions for use (ifu) and it is not intended to be ¿recharged¿ or reused.Device record review: a review of the device history record (dhr) confirmed the device met all quality inspections and specifications prior to release.
 
Event or Problem Description
No additional information has been provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key17052849
Report Number3006179046-2023-00268
Device Sequence Number7067377
Product Code HSB
UDI-Device Identifier00812258026264
UDI-Public812258026264
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-50U190
Device Lot Number2101705BAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight73 KG